MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG TRIAL FEMORAL HEAD 36 S/+0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG TRIAL FEMORAL HEAD 36 S/+0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED
Model Number 75100856
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, a trial femoral head 36 s/+0 was broken.Surgery was finished with the same device, without any surgical delay.Patient was not injured as consequence of this problem.
 
Additional Manufacturer Narrative
It was reported that, a trial femoral head 36 s/+0 was broken.The device, used in treatment, was returned for investigation.Upon visual inspection, the reported failure mode could be confirmed.The device shows heavy signs of use such as dents and scratches on the outer surface.Furthermore, a small piece broke off at the distal rim.This piece was not returned for investigation.The fragment may have been removed with a forceps.Based on the performed complaint history review, three additional complaints for the batch in scope with the same or similar failure mode were reported so far.A review of the production documentation for the batch in scope did not reveal any deviation from the standard operating procedure which could have contributed to the reported failure mode.A review of the risk management documentation verifies the failure mode and severity of the reported issue.None of any prior escalation actions are related to the reported issue.There is no indication that the reported device failed to meet manufacturing specifications upon release for distribution.Based on the performed investigations, the relationship between the reported event and the device was confirmed and the probable cause for the damaged device is attributed to a wear and tear issue through repeated use over time.According to document "processing (cleaning, disinfection and sterilization) of instruments from smith & nephew orthopaedics ag", all devices must be inspected and controlled for proper functioning after cleaning/disinfection.To date, no further actions are deemed necessary.Smith and nephew will continue to monitor the device for similar issues.Should additional information become available, this complaint will be reassessed.The returned device will be discarded.
 
Event or Problem Description
It was reported that, a trial femoral head 36 s/+0 was found broken.The head trial came off the neck into the patient when dislocating the hip.The dr had to take a cocher to remove the head in which damaged the head.Surgery was finished with the same device, without any surgical delay.Patient was not injured as consequence of this problem.

Brand Name
TRIAL FEMORAL HEAD 36 S/+0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ   CH-5000
Manufacturer Contact
holly topping
7000 west william cannon drive
austin
austin, TX 78735
5123913905
MDR Report Key12795599
Report Number9613369-2021-00398
Device Sequence Number5271404
Product Code LZO
UDI-Device Identifier07611996121896
UDI-Public07611996121896
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K132435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75100856
Device Catalogue Number75100856
Device Lot NumberA56096
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2021
Supplement Date Received by Manufacturer12/13/2021
Initial Report FDA Received Date11/11/2021
Supplement Report FDA Received Date12/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/20/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown